| Model Number |
ONYXNG30022UX |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/15/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use one onyx frontier drug eluting stent to treat a mildly tortuous, moderately calcified lesion in the mid left main (lm) coronary artery and left anterior descending (lad) artery.The device was inspected with no issues noted. negative prep was not performed.The lesion was predilated.The device passed through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to/at the lesion.It was detailed that the stent dislodged while attempting to pass it through a previous stent in the lm artery.The dislodged stent was removed with a snare.The patient is alive with no further injury.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Additional information: the patient was admitted to hospital for a non-st segment elevation myocardial infarction (nstemi).A coronary angiogram was performed which showed the culprit for the nstemi to be recurrent 95% in-stent restenosis (isr) to the proximal/mid left anterior descending (lad) artery, where two layers of pre-existing stents have been treated previously for recurrent isr.There was also a pre-existing stent in the left main (lm) coronary artery.The onyx frontier was being used in the proximal/mid lad.The stent dislodged to the left common femoral artery where it was retrieved via up and over 7f sheath access and a 6f snare.Left cfa angiography showed no vessel injury after retrieval.A non-medtronic guide extension catheter was then advanced through the lm stent, which facilitated easy stent delivery to the proximal/mid lad.Due to concern for disruption of the pre-existing lm stent, successful percutaneous transluminal coronary angioplasty (ptca) was performed to the ostial lm with a 4.5x20mm nc euphora balloon, extending into the aorta.It is believed that the previously implanted stent caused or contributed to the dislodgement of the onyx frontier.Other medtronic devices used during the procedure included two 6f launchers, one 7f launcher, one 3.0x20mm euphora, and one 3.25x08mm nc euphora device.Date of birth provided.Product analysis: the device was returned for analysis.The stent was not present on the balloon but was returned dislodged, deformed and stretched.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.The inner lumen patency was verified with a mandrel.No other damage evident to the remainder of the device. medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.